# SDR JIK2008F00001

- Difficulty date: July 1, 2008
- Submitted: July 15, 2008
- Operation: Air carrier
- Aircraft: N29UM
- Make and model: Piper PA-31-350
- Aircraft serial: 317652127
- System (JASC): 2140 · Heating System
- Part: Tube
- Condition: Malfunctioned
- Location: Combust Heater
- Component: Heater
- Component part number: 65D493
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED THAT THE CO2 DETECTOR TURNED BLACK AND DETECTED EXHAUST DURING THE FLIGHT.  MX PERFORMED A DECAY TEST ON THE HEATER AND IT FAILED. FIRST POST OVH DECAY TEST WAS DUE IN 139 HOURS TT ON THE CERAMIC COMBUSTION TUBE. TUBE WAS 1121.  MFG RECOMMENDED TBO FOR THIS UNIT IS 1500 HOURS. THIS UNIT WAS OVERHAULED AT 900 HOURS.  THE COMBUSTION TUBES ARE OK TO REINSTALL AFTER DETAILED VISUAL INSPECTION, WHICH THIS TUBE PASSED.  IT IS SUGGESTED THAT THE IMPROVED CERAMIC COATED COMBUSTION TUBES BE REPLACED AT OVERHAUL, AND THAT THE OVERHAUL PERIOD BE REDUCED, AS THIS TUBE WOULD NOT HAVE MADE IT TO A "NORMAL" OVERHAUL.  (K)
